advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Hattiesburg, Mississippi, USA:

My six year old son, diagnosed with type 1 diabetes almost four months ago, was having a lot of lows at 10-11 am, so his doctor then took him off of the Regular, and now he is two shots of day of NPH only. However, his sugar is still going low at that time and again at 4-6 pm. In addition, he is having highs after breakfast. His sugar usually goes up around 8:30-9:30 am, and then drops very low around 10:00-11:00 am.

His doctor changed him to a lower dose of NPH, but then his sugars were high all the time, so he changed him back to one unit less than what he was on before, and now he is back to the high to low thing. It seems to me that his sugars are dropping about the time the NPH peaks out, and I think perhaps he needs to change the type of insulin he takes. What is your opinion?

Answer:

I agree that a change in insulin should help to normalize the blood sugars and help to minimize the excessive lability you're seeing. Most children in my practice in this situation end up on Lantus as basal insulin and then take Humalog or NovoLog for carbohydrates and high blood sugars.

MSB

DTQ-20030506150629
Original posting 9 Jun 2003
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.